Alert archive / Idaho / Red Flag Warnings in 2022

Red Flag Warning 13, NWS Pocatello, ID

August 26, 202219 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 26, 2022, 1:46 PM MDT for 19 counties in Idaho. It took effect at Aug 27, 2022, 8:39 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2022, 1:46 PM MDT (19:46 UTC)
In effect from
Aug 27, 2022, 8:39 AM MDT
Expired
Aug 27, 2022, 8:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 78 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2658 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS85 KPIH 261946
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
146 PM MDT Fri Aug 26 2022

IDZ427-271100-
/O.NEW.KPIH.FW.W.0013.220827T1600Z-220828T0200Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
146 PM MDT Fri Aug 26 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 8 PM MDT Saturday.

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River
  Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake
  River. Mainly areas below 7000 feet elevation.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...12 to 18 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or
  spread rates for wildfires, long range spotting, and other
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ475-476-271100-
/O.NEW.KPIH.FW.W.0013.220827T2100Z-220828T0200Z/
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
146 PM MDT Fri Aug 26 2022

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
475 AND 476...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 3 PM to 8 PM MDT Saturday.

* AFFECTED AREA...Fire Weather Zone 475 East Salmon River
  Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost
  River Range/Challis NF. Red Flag conditions should stay below
  the 7500ft level.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...12 to 18 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or
  spread rates for wildfires, long range spotting, and other
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

Messick

$$
4 follow-up statements
955 
WWUS85 KPIH 270735
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
135 AM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 427...

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 475 AND 476...

IDZ427-272100-
/O.CON.KPIH.FW.W.0013.220827T1600Z-220828T0200Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
135 AM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 427...

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 17 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ475-476-272100-
/O.CON.KPIH.FW.W.0013.220827T2100Z-220828T0200Z/
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
135 AM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 475 AND 476...

* AFFECTED AREA...Fire Weather Zone 475 East Salmon River 
  Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost 
  River Range/Challis NF.

* WINDS...Valleys...West 15 to 25 mph with gusts around 35 mph.
  Ridges...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...12 to 18 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$
595 
WWUS85 KPIH 271439
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
839 AM MDT Sat Aug 27 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING UNTIL 8 PM 
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONE 425...

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 410...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONE 427...

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 475 AND 476...

IDZ425-280200-
/O.EXB.KPIH.FW.W.0013.220827T1439Z-220828T0200Z/
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
839 AM MDT Sat Aug 27 2022

...RED FLAG WARNING IN EFFECT FROM 10 AM TODAY UNTIL 8 PM MDT 
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 425...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 8 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 17 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

- Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

- Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ410-280200-
/O.EXB.KPIH.FW.W.0013.220827T1900Z-220828T0200Z/
Upper Snake River Valley/Idaho Falls BLM-
839 AM MDT Sat Aug 27 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 410...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM this afternoon to 8 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 17 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

- Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

- Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ427-280200-
/O.CON.KPIH.FW.W.0013.220827T1600Z-220828T0200Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
839 AM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
427...

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 17 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ475-476-280200-
/O.CON.KPIH.FW.W.0013.220827T2100Z-220828T0200Z/
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
839 AM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 475 AND 476...

* AFFECTED AREA...Fire Weather Zone 475 East Salmon River 
  Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost 
  River Range/Challis NF.

* WINDS...Valleys...West 15 to 25 mph with gusts around 35 mph. 
  Ridges...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...12 to 18 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$
623 
WWUS85 KPIH 271924
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
124 PM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING 
UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE 
HUMIDITY FOR FIRE WEATHER ZONE 425...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONE 410...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 427...

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 475 AND 476...

IDZ425-280400-
/O.NEW.KPIH.FW.W.0014.220828T1900Z-220829T0200Z/
/O.CON.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
124 PM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
425...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

The National Weather Service in Pocatello has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM to 8 PM MDT Sunday.

* AFFECTED AREA...Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 17 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

- Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

- Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ427-280200-
/O.CON.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
124 PM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
427...

* AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft 
  River Valley/Southern Sawtooth NF/Twin Falls BLM south of the 
  Snake River.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 17 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ475-476-280200-
/O.CON.KPIH.FW.W.0013.220827T2100Z-220828T0200Z/
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
124 PM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
475 AND 476...

* AFFECTED AREA...Fire Weather Zone 475 East Salmon River 
  Mountains/Salmon NF and Fire Weather Zone 476 Lemhi and Lost 
  River Range/Challis NF.

* WINDS...Valleys...West 15 to 25 mph with gusts around 35 mph. 
  Ridges...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...12 to 18 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ410-280200-
/O.CON.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/
Upper Snake River Valley/Idaho Falls BLM-
124 PM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
410...

* AFFECTED AREA...Fire Weather Zone 410 Upper Snake River 
  Valley/Idaho Falls BLM.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...9 to 17 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

- Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

- Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
207 
WWUS85 KPIH 280154
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
754 PM MDT Sat Aug 27 2022

IDZ425-281000-
/O.EXP.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/
/O.CON.KPIH.FW.W.0014.220828T1900Z-220829T0200Z/
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
754 PM MDT Sat Aug 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 425...

* AFFECTED AREA...Fire Weather Zone 425 Middle Snake River 
  Valley/Twin Falls BLM north of the Snake River.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Low humidity and strong wind can mean fast growth or 
  spread rates for wildfires, long range spotting, and other 
  hazards with wildfire activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

- Relative humidity at or below 15 percent and wind gusts of at
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

&&

$$

IDZ427-280300-
/O.EXP.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
754 PM MDT Sat Aug 27 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427...

Winds will continue to decrease after sunset with humidities
recovering above critical levels, therefore the Red Flag Warning
will be allowed to expire.

$$

IDZ475-476-280300-
/O.EXP.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
754 PM MDT Sat Aug 27 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
475 AND 476...

Winds will continue to decrease after sunset with humidities
recovering above critical levels, therefore the Red Flag Warning
will be allowed to expire.

$$

IDZ410-280300-
/O.EXP.KPIH.FW.W.0013.000000T0000Z-220828T0200Z/
Upper Snake River Valley/Idaho Falls BLM-
754 PM MDT Sat Aug 27 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 410...

Winds will continue to decrease after sunset with humidities
recovering above critical levels, therefore the Red Flag Warning
will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 26, 10:18 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 26, 10:18 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1018 AM MDT Fri Aug 26 2022

.UPDATE...A line of isolated showers and thunderstorms are
occurring from Carey to Grays Lake currently. Updated the
forecast to include these for this morning. Still expect isolated
showers and thunderstorms this afternoon along the Wyoming border,
especially the Bear Lake/Caribou Highlands.
Wyatt

&&

.PREV DISCUSSION... /issued 356 AM MDT Fri Aug 26 2022/

SHORT TERM...Today and Saturday.
As the upper trough continues to lift northeastward through Montana
into Canada today, drier air will move into the region under zonal
flow.  Only slight chances for isolated thunderstorms will exist
this afternoon and evening across the upper Snake River Plain and
eastern and southeastern highlands.  Convection looks to start
around 2 pm and work eastward into Wyoming, with all activity over
for our CWA by around 8 pm.  Today will be breezy, with sustained
winds reaching just over 20 mph and gusts close to 30 mph possible.
After several days of deterministic models and ensemble clusters
showing various solutions regarding the low pressure system that
will move through tomorrow, latest model runs are starting to come
to a better consensus. The GFS is bringing the closed low through
the northern extent of the Idaho panhandle early tomorrow afternoon,
while the ECMWF features a much more shallow trough passing through
the region. With a tight pressure gradient over our CWA, this
feature will bring strong winds region-wide.  The ECMWF EFI (Extreme
Forecast Index) has the majority of our region highlighted for
stronger than normal wind speeds.  With NBM v4.0 winds too weak, we
have blended with NBM v4.1 to better reflect what wind speeds could
materialize tomorrow afternoon into the evening.  Sustained winds
could reach up to 30 mph and gusts around 40 mph, with highest
speeds across the high terrain of the Central Mountains and the
upper Snake Plain. Slight chances for showers and thunderstorms will
also return to much of the region as this low passes.  At this time,
wind speeds look like they will reach Wind Advisory criteria and
could potentially justify a Red Flag Warning. While minimum
humidities look to remain above 15% tomorrow with the exception of
a few locations, strong enough winds may prompt us to issue a Red
Flag Warning. Have opted to hold off for now considering the
recent discrepancies in model runs and let the next shift assess
as new data becomes available. Temperatures over the next two
days will run slightly above normal. Cropp

LONG TERM...Sunday through next Friday.
Models are lining up a little better in the extended, especially
the operational GFS and European. These models show a weak
low/shortwave passing through Montana and entering the Dakotas by
00z Monday with a ridge developing across our region. Most models
agree with this solution although about 40% of models are still
advertising a slower deeper trough hanging back across the
northern Great Basin during this time. As a result, the NBM is
holding on to some low chances rain chances for Sunday across the
high country. With the trend of good consensus between the 00Z
operational runs of the European and GFS, think we may see those
rain chances lower in future NBM runs. All models show the ridge
amplifying on Monday, although the operational GFS and European
have a weak shortwave trying to work up the western side of the
ridge Monday into Tuesday. This could throw a chance for storms
into the forecast for midweek if it verifies. But right now, most
of the clusters are showing a ridge-dominant pattern with the
shortwave weakening as it moves over the ridge. The consensus
shows that ridge further amplifying for late week with the extreme
forecast index offered by the ECMWF indicating extreme heat for
central and east Idaho for mid to late week. For example, about
2/3rds of the GFS members are advertising highs in the mid to
upper 90s for Pocatello late week. 13

AVIATION...Several HREF members show convection developing near
KSUN and across the upper Snake Plain and drifting east this
afternoon. Consequently, will continue to mention VCTS at KSUN,
KIDA, and KDIJ. HREF and NBM 4.1 shows wind gusts this afternoon to
near 20 kts at many sites so will include some wind gust mention as
well. 13

FIRE WEATHER...As the upper trough continues to lift northeastward
through Montana into Canada today, drier air will move into the
region under zonal flow. Isolated thunderstorms will still be
possible, with greatest chances across the upper Snake River
Plain, as well as Fire Weather Zone 413. Convective initiation
will likely occur around 2 pm and storms will work eastward into
Wyoming, with all activity expected to be outside of Idaho by
around 8 pm. Winds will also be breezy, with sustained winds
potentially reaching 20 mph and gusts up to 30 mph possible.
Tomorrow should be quite a bit windier region-wide though, as
models continue to sort out the details of an upper low moving
through Idaho tomorrow. As the pressure gradient tightens over us,
sustained winds up to around 30 mph and gusts around 40 mph are
likely, with highest speeds across the high terrain of the Central
Mountains and the upper Snake Plain. While minimum humidities
look to remain above 15% tomorrow with the exception of a few
locations, strong winds may be cause for issuance of a Red Flag
Warning tomorrow. Considering discrepancies in recent model runs,
have opted to hold off for now and let the next shift reassess as
more data becomes available. Cropp/13

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:47 PM MDTLake Wind AdvisoryPIHBannock, Bingham, Power30 hr
Aug 26, 1:47 PM MDTWind AdvisoryPIHBingham, Bonneville, Butte, Custer, Fremont, Jefferson and 1 more30 hr
Aug 26, 2:14 PM MDTSpecial Weather StatementPIHBlaine31 min
Aug 26, 2:20 PM MDTSpecial Weather StatementPIHOneida25 min
Aug 26, 2:29 PM MDTSevere Thunderstorm WarningPIHBannock, Oneida, Power31 min
Aug 26, 2:42 PM MDTSpecial Weather StatementPIHCaribou48 min
Aug 26, 2:52 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou23 min
Aug 26, 2:58 PM MDTSevere Thunderstorm WarningPIHBannock, Oneida32 min
Aug 26, 3:00 PM MDTSevere Thunderstorm WarningPIHBear Lake, Caribou, Franklin30 min
Aug 26, 3:11 PM MDTSpecial Weather StatementPIHBlaine34 min
Aug 26, 3:26 PM MDTSpecial Weather StatementPIHBear Lake34 min
Aug 26, 3:28 PM MDTSevere Thunderstorm WarningPIHBannock, Oneida19 min
Aug 26, 3:47 PM MDTSpecial Weather StatementPIHOneida28 min
Aug 26, 3:53 PM MDTSpecial Weather StatementPIHButte37 min
Aug 26, 4:29 PM MDTSpecial Weather StatementPIHJefferson46 min
Aug 26, 4:51 PM MDTSpecial Weather StatementPIHBear Lake24 min
Aug 26, 4:58 PM MDTSpecial Weather StatementPIHMadison32 min
Aug 26, 5:08 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville37 min
Aug 26, 5:28 PM MDTSpecial Weather StatementPIHFremont32 min
Aug 26, 5:43 PM MDTSpecial Weather StatementPIHBonneville32 min
Aug 26, 5:58 PM MDTSpecial Weather StatementPIHTeton47 min

Nearby

Red Flag Warnings in Idaho, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.